Thunderstorm Wind, Rice
- When
- June 21, 6:15 PM CST
- Where
- Rice County, Little River
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.400, -98.017
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 21, 2:40 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT TUE JUN 21 2005 .DISCUSSION... FORECAST CONCERNS ARE ISOLATED CHANCES THIS EVE THEN CHANCES AGAIN FRI NIGHT. THIS EVE/TONIGHT: SATELLITE SHOWS MCV FROM LAST NIGHTS CONVECTION CONTINUES TO SPIN OVER CEN KS AT THIS TIME, WITH SOME ACCAS ASSOCIATED WITH IT. LATEST FORECAST SOUNDINGS SUGGEST CAP IS HOLDING ACROSS THE AREA, SO EVEN WITH MODEST INSTABILITY AND MID LEVEL SHEAR, NOT MUCH IN THE WAY OF CU DEVELOPMENT. COULD STILL SEE AN ISOLATED STORM DEVELOP IN CEN KS THIS EVE, IF CAP CONTINUES TO WEAKEN. SO WILL MENTION A SMALL POP IN CEN KS FOR THIS. LACK OF ANY SURFACE CONVERGENCE OR LOW LEVEL JET CONVERGENCE WILL KEEP MAIN OVERNIGHT CHANCES NORTH OF THE AREA ACROSS NEBRASKA. COULD SEE ANOTHER MCS MOVE SOUTH ACROSS NEBRASKA AND COME TO KS TO DIE BY EARLY WED. WED: COULD SEE REMNANTS FOR ANOTHER MCS DIMINISH OR DIE ACROSS NRN KS EARLY WED SO WILL KEEP A SLIGHT POP ALONG CEN KS BORDERS FOR THIS POSSIBILITY, WITH ANOTHER MCS EXPECTED TO DIE IN SWRN KS. SEE BOTH THESE THESE SYSTEMS DYING BEFORE THEY MAKE THEIR WAY INTO SRN KS SO WILL KEEP THINGS DRY IN THIS AREA FOR THE DAYTIME HOURS. MID LEVEL WARMING MOVES INTO THE AREA FOR THE AFTERNOON HOURS VIRTUALLY KILLING ANY CHANCES FOR STORMS ACROSS THE AREA, EVEN WITH A POSSIBLE MCV LURKING ACROSS THE AREA. THU-FRI: UPPER LEVEL RIDGE BEGINS TO FLATTEN OUT STARTING ON FRI, ALLOWING A SURFACE BOUNDARY TO MAKE ITS WAY INTO NRN KS BY FRI. SOME UNCERTAINTY ON TIMING OF THIS BOUNDARY WITH NAM THE MOST AGGRESSIVE WITH IT, IN PUSHING THIS FAR SOUTH WITH GFS KEEPING IT A LITTLE FURTHER NORTH. WILL KEEP THIS TIME FRAME DRY FOR NOW, AS MID LEVEL CAP SEEMS TO HOLD EVEN WITH BOUNDARY IN THE AREA, BUT MAY HAVE TO ADD POPS FOR THE AFTERNOON HOURS WITH LATER RUNS. FRI NIGHT: RIDGE CONTINUES TO FLATTEN OUT WITH FRONTAL BOUNDARY THAT HAS BEEN LURKING ACROSS THE DAKOTAS AND NEBRASKA ACTUALLY DRIFTING INTO THE NRN SECTIONS OF KS BY FRI NIGHT. 850H WARM ADVECTION AND MOISTURE CONVERGENCE INCREASES ALONG THIS BOUNDARY INTO THE OVERNIGHT HOURS FRIDAY, AS RIGHT REAR QUAD OF THE UPPER LEVEL SAGS INTO THIS AREA AS WELL. ALL THIS SEEMS TO SUGGEST THAT SOME CONVECTION AND A POSSIBLE CONVECTIVE COMPLEX WILL BE POSSIBLE ACROSS NRN/CEN KS DURING THIS TIME FRAME. ANY ACTIVITY THAT DOES DEVELOP WILL PROBABLY JUST BRUSH CEN KS AS THE LOW LEVEL JET VEERS UT INTO NE KS BY SAT MORNING. SAT-MON: UPPER RIDGE ACTUALLY BEGINS TO RETROGRADE BACK INTO THE AREA FOR THE WEEKEND, WITH STATIONARY SURFACE BOUNDARY LIFTING BACK INTO THE DAKOTAS DURING THIS TIME FRAME. MID LEVEL TEMPS AGAIN INCREASE ACROSS THE PLAINS, KEEPING ANY CONVECTIVE CHANCES OUT OF THE FORECAST PICTURE, SO MAINLY WARM AND DRY WITH 90S FOR HIGHS AND UPPER 60S TO LOW 70S FOR LOWS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 95 71 97 / 10 10 5 5 HUTCHINSON 68 96 70 98 / 10 10 5 5 NEWTON 69 95 70 97 / 10 10 5 5 ELDORADO 68 94 70 95 / 10 10 5 5 WINFIELD-KWLD 67 95 70 96 / 10 10 5 5 RUSSELL 70 97 69 98 / 10 10 5 5 GREAT BEND 69 96 69 99 / 10 10 5 5 SALINA 71 97 71 99 / 20 10 5 5 MCPHERSON 69 96 70 98 / 10 10 5 5 COFFEYVILLE 67 92 70 94 / 10 10 5 5 CHANUTE 68 92 70 94 / 10 10 5 5 IOLA 67 92 70 94 / 10 10 5 5 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && KETCHAM/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT TUE JUN 21 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 PM CDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE THAT AN ISOLATED THUNDERSTORM COULD DEVELOP THIS EVENING OVER CENTRAL KANSAS, AS A UPPER LEVEL DISTURBANCE DRIFTS SOUTHWARD ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED HOWEVER A FEW STRONG STORMS COULD MATERIALIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM TES/CJ/KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 548 PM CDT TUE JUN 21 2005 KSZ048-049-212345- ELLSWORTH-SALINE- 548 PM CDT TUE JUN 21 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH AND SALINE COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WESTFALL...OR 15 MILES NORTHEAST OF ELLSWORTH...AND MOVING SOUTH AT 10 MPH. WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 713 PM CDT TUE JUN 21 2005 KSZ050-051-220045- MCPHERSON-RICE- 713 PM CDT TUE JUN 21 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST RICE AND SOUTHWEST MCPHERSON COUNTIES... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINDOM...OR 14 MILES WEST OF MCPHERSON...AND MOVING SOUTHEAST AT 20 MPH. WINDS OF 40 TO 50 MPH ARE LIKELY WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED IF THE THUNDERSTORM INTENSIFIES. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
The Wichita radar (KICT), 97 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456007.